Advertisement

Constraint qualifications and Lagrange multipliers in nondifferentiable programming problems

  • A. Jourani
Contributed Papers

Abstract

In this paper, we present several constraint qualifications, and we show that these conditions guarantee the nonvacuity and the boundedness of the Lagrange multiplier sets for general nondifferentiable programming problems. The relationships with various constraint qualifications are investigated.

Key Words

Subdifferentials constraint qualifications metric regularity Lagrange multipliers 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Borwein, J. M., andWolkowicz, H.,A Simple Constraint Qualification in Infinite-Dimensional Programming, Mathematical Programming, Vol. 35, pp. 83–96, 1986.Google Scholar
  2. 2.
    Clarke, F. H.,Optimization and Nonsmooth Analysis, Wiley-Interscience, New York, New York, 1983.Google Scholar
  3. 3.
    Gauvin, J.,A Necessary and Sufficient Regularity Condition to Have Bounded Multipliers in Nonconvex Programming, Mathematical Programming, Vol. 12, pp. 136–138, 1977.Google Scholar
  4. 4.
    Mangasarian, O. L., andFromovitz, S.,The Fritz-John Necessary Optimality Condition in the Presence of Equality and Inequality Constraints, Journal of Mathematical Analysis and Applications, Vol. 17, pp. 37–47, 1967.Google Scholar
  5. 5.
    Merkovsky, R. R., andWard, D. E.,General Constraint Qualifications in Nondifferentiable Programming, Mathematical Programming, Vol. 47, pp. 389–405, 1990.Google Scholar
  6. 6.
    Nguyen, V. H., Strodiot, J. J., andMifflin, R.,On Conditions to Have Bounded Multipliers in Locally Lipschitz Programming, Mathematical Programming, Vol. 18, pp. 100–106, 1980.Google Scholar
  7. 7.
    Pappalardo, M.,Error Bounds for Generalized Lagrange Multipliers in Locally Lipschitz Programming, Journal of Optimization Theory and Applications, Vol. 73, pp. 205–210, 1992.Google Scholar
  8. 8.
    Robinson, S. M.,Stability Theory for Systems of Inequalities, Part 2: Differentiable Nonlinear Systems, SIAM Journal of Numerical Analysis, Vol. 13, pp. 497–513, 1976.Google Scholar
  9. 9.
    Ward, D. E.,A Constraint Qualification in Quasidifferentiable Programming, Optimization, Vol. 22, pp. 661–668, 1991.Google Scholar
  10. 10.
    Zowe, J., andKurcyusz, S.,Regularity and Stability for Mathematical Programming Problems in Banach Spaces, Applied Mathematics and Optimization, Vol. 5, pp. 49–62, 1979.Google Scholar
  11. 11.
    Jourani, A., andThibault, L.,Approximations and Metric Regularity in Mathematical Programming in Banach Spaces, Mathematics of Operation Research, Vol. 18, pp. 390–401, 1993.Google Scholar
  12. 12.
    Borwein, J. M.,Stability and Regular Points of Inequality Systems, Journal of Optimization Theory and Applications, Vol. 48, pp. 9–52, 1986.Google Scholar
  13. 13.
    Ioffe, A. D.,Approximate Subdifferentials and Applications, Part 2: Functions on Locally Convex Spaces, Mathematika, Vol. 33, pp. 111–128, 1986.Google Scholar
  14. 14.
    Ioffe, A. D.,Approximate Subdifferentials and Applications, Part 3: The Metric Theory, Mathematika, Vol. 36, pp. 1–38, 1989.Google Scholar
  15. 15.
    Jourani, A., andThibault, L.,Approximate Subdifferential of Composite Functions, Bulletin of the Australian Mathematical Society, Vol. 47, pp. 443–455, 1993.Google Scholar

Copyright information

© Plenum Publishing Corporation 1994

Authors and Affiliations

  • A. Jourani
    • 1
  1. 1.Laboratoire d'Analyse NumériqueUniversité de BourgogneDijonFrance

Personalised recommendations